What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at May 23, 4:25 PM EST, 3 hours 49 minutes earlier.
Area forecast discussion, May 23, 4:25 PM EST, 3 hours 49 minutes before
Area Forecast Discussion
National Weather Service State College PA
525 PM EDT Thu May 23 2019
.SYNOPSIS...
A cold front will drop south across Pennsylvania late this
afternoon and evening.
Cooler and dry weather will follow for Friday. The holiday
weekend will bring warmer temperatures, higher humidity and a
renewed chance for showers and storms at times. Memorial Day
itself looks to offer up fantastic weather for much of the day
with near normal temperatures and comfortably lower humidity.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
Visible satellite loop showing building cumulus ahead of
approaching cold front over northwest Pa, while the rest of the
forecast area remains relatively stable in aftermath of earlier
convection. Near term model guidance indicating marginal
instability with capes near 1000 j/kg as front pushes southeast
across the region between 23Z-05Z. Latest HRRR, NAM and
Canadian all support the chance of an evening shower or storm
and given the strong wind fields aloft, still can not rule out
the threat of severe weather in a few spots.
Any scattered convection should end late this evening, as front
pushes south of the region and drier drier air sweeps in. Lows
will drop back into the comfortable 50s to lower 60s.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/...
In the wake of the cold front, Friday looks breezy cooler and
drier.
The main issue will be a gusty NW wind.
Highs will be near to slightly above normal in the mid to upper
60s north and mid to upper 70s south.
&&
.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
Some adjustments to the grids to match others and new guidance.
After a dry day on Friday, looking at some chance of showers
and storms on Saturday, mainly late across the north and west,
as low pressure lifts northeast toward James Bay.
The cold front sags southward into our area on Sunday, keeping a
chance of showers and storms across the area into Sunday
evening.
Most if not all of Memorial day looks to be dry.
Most of Tuesday looks to be dry, perhaps a shower or storm
across the north.
Wednesday and Thursday looks to be harder to time, as a deep
Polar Vortex starts to phase with the next cold front. Thus have
some chance of showers and storms in the fcst.
This activity could linger into late Thursday night, given a
complex system.
Maybe a risk of frost at some point after FROPA, but that is
further out than our fcst extends at this point.
Have a good holiday weekend.
&&
.AVIATION /21Z THURSDAY THROUGH TUESDAY/...
Scattered showers and thunderstorms into this evening could
produce brief reductions at central PA TAF sites. Otherwise,
conditions should generally be VFR.
The threat of showers ends from northwest to southeast late
this evening, with winds shifting around to the northwest.
Building high pressure will provide VFR conditions Friday under
partly to mostly sunny skies, and a breezy northwest wind could
gust 15-20 mph.
Humidity creeps back in this weekend, and cannot rule out a
scattered t-storm.
.Outlook...
Fri...Ceiling restrictions possible early NW, then mainly VFR.
Sat...Restrictions possible near scattered tstms, mainly north.
Sun...Restrictions possible near scattered tstms, mainly west.
Mon-Tues...Generally VFR, although a spotty showers or storm is
possible.
&&
.CTP WATCHES/WARNINGS/ADVISORIES...
None.
&&
SYNOPSIS...La Corte/Lambert
NEAR TERM...Fitzgerald/La Corte
SHORT TERM...La Corte/Lambert/Martin
LONG TERM...Martin
AVIATION...Evanego
Hazardous weather outlook, May 23, 2:29 PM EST, 5 hours 45 minutes before
Hazardous Weather Outlook
National Weather Service State College PA
329 PM EDT Thu May 23 2019
PAZ004-005-241930-
Warren-McKean-
329 PM EDT Thu May 23 2019
This Hazardous Weather Outlook is for central Pennsylvania.
.DAY ONE...This afternoon and tonight.
The probability for widespread hazardous weather is low.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Scattered strong to severe thunderstorms are expected Saturday
afternoon and evening, mainly across the western half of
Pennsylvania.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
PAZ006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056>059-063>066-241930-
Potter-Elk-Cameron-Northern Clinton-Clearfield-Northern Centre-
Southern Centre-Cambria-Blair-Huntingdon-Mifflin-Juniata-Somerset-
Bedford-Fulton-Franklin-Tioga-Northern Lycoming-Sullivan-
Southern Clinton-Southern Lycoming-Union-Snyder-Montour-
Northumberland-Columbia-Perry-Dauphin-Schuylkill-Lebanon-Cumberland-
Adams-York-Lancaster-
329 PM EDT Thu May 23 2019
This Hazardous Weather Outlook is for central Pennsylvania.
.DAY ONE...This afternoon and tonight.
Severe thunderstorms with damaging winds 60 mph or greater and
large hail exceeding 1 inch in diameter are possible this evening.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Scattered strong to severe thunderstorms are expected Saturday
afternoon and evening, mainly across the western half of
Pennsylvania.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, May 23, 6:22 PM EST, 1 hour 52 minutes before
Special Weather Statement
National Weather Service State College PA
722 PM EDT Thu May 23 2019
PAZ017-232345-
Clearfield PA-
722 PM EDT Thu May 23 2019
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF CLEARFIELD COUNTY UNTIL
745 PM EDT...
At 720 PM EDT, Doppler radar indicated a strong thunderstorm over
Brookville, moving east at 45 mph.
Small hail and wind gusts up to 50 mph are possible around or
shortly after 745 pm.
Locations impacted include...
DuBois, Clearfield, Sandy, Curwensville, Penfield, Hyde,
Plymptonville, Rockton, Parker Dam State Park, S.B. Elliot State
Park, Sykesville, Falls Creek, Grampian, Troutville, Lumber City,
Treasure Lake, Penn State Dubois and Clearfield-Lawrence Airport.
LAT...LON 4114 7880 4120 7876 4120 7870 4122 7865
4125 7864 4123 7828 4088 7854 4097 7881
TIME...MOT...LOC 2320Z 289DEG 48KT 4118 7909
KFSpecial weather statement, May 23, 7:16 PM EST, 58 minutes before
Special Weather Statement
National Weather Service State College PA
816 PM EDT Thu May 23 2019
PAZ018-019-240115-
Northern Centre PA-Southern Centre PA-
816 PM EDT Thu May 23 2019
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF CENTRE COUNTY UNTIL 915
PM EDT...
At 814 PM EDT, Doppler radar indicated strong thunderstorms between
Snow Shoe and Grampian, moving southeast at 40 mph.
Pea size hail and wind gusts up to 50 mph are possible.
Locations impacted include...
State College, Bellefonte, Park Forest Village, Woodward, Boalsburg,
Pleasant Gap, Philipsburg, Lamar, Stormstown, Lemont, Zion,
Houserville, Pine Grove Mills, Centre Hall, Osceola Mills, Milesburg,
Millheim, Chester Hill, Ramblewood and Snow Shoe.
LAT...LON 4111 7766 4106 7756 4105 7758 4097 7751
4104 7714 4085 7736 4071 7771 4074 7782
4071 7791 4071 7801 4074 7813 4075 7837
4096 7817 4096 7813 4094 7812 4096 7808
4105 7806 4106 7809 4111 7811 4115 7804
TIME...MOT...LOC 0014Z 293DEG 35KT 4103 7789
ColbertSpecial weather statement, May 23, 7:42 PM EST, 32 minutes before
Special Weather Statement
National Weather Service State College PA
842 PM EDT Thu May 23 2019
PAZ024-033-240100-
Somerset PA-Cambria PA-
842 PM EDT Thu May 23 2019
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF SOMERSET AND CAMBRIA
COUNTIES AFTER 900 PM EDT...
At 841 PM EDT, Doppler radar indicated a strong thunderstorm near
Blairsville, moving southeast at 40 mph.
Nickel size hail and wind gusts of 50 to 55 mph are possible.
Locations impacted include...
Johnstown, Westmont, Windber, Belmont, Geistown, Southmont, Vinco,
Dale, East Conemaugh, Salix-Beauty Line Park, Davidsville, Central
City, Beaverdale-Lloydell, Paint, Jerome, South Fork, Scalp Level,
Sidman, St. Michael and Dunlo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4022 7910 4036 7900 4046 7894 4035 7861
4007 7875 4006 7876 4003 7877
TIME...MOT...LOC 0041Z 302DEG 33KT 4047 7934
Colbert